Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Advised no blood tests for liver function unless having adverse reactions to Crestor. Suggestions?

Hello... I am taking a low dose of Crestor 5mgs . My doctor told me that it was not necessary to have liver function or other blood tests every 6 months as long as I don t have any symptoms of adverse reactions( which I don t). Is that ok? I was always under the impression that these semi- annual blood tests were necessary , thanks.
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
Hi mutzel,
Welcome to

Currently experts believe that liver injury due to statins is not as serious as it was thought to be earlier. A dose-related rise in serum aminotransferase levels develops in 1% to 3% of people who take statins (Crestor is Rosuastatin- a statin). A minor (less than two-fold normal) rise in the serum ALT and AST levels (without symptoms) is the most common manifestation of liver injury with these compounds. These elevations usually reverse rapidly with discontinuation of the statin and also reverse if therapy is not interrupted.

The US Food and Drug Administration labeling information includes liver function testing before and at 12 weeks following the initiation of statins, and at any elevation of dose and periodically thereafter. This recommendation is based upon expert opinion, and many authorities do not feel that routine monitoring of liver function is necessary except to identify and then monitor patients with preexisting liver disease or who are receiving concomitant medications with a potential for drug interactions.

Hence the opinion on this is divided. However most patients in my clinical experience have very little liver effect because of statins and hence my opinion is that going for repeated testing of liver function is not required.

Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor